Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 42, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 6, 2006, 4:55 AM EDT for 5 counties in Florida. It took effect at May 6, 2006, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2006, 4:55 AM EDT (08:55 UTC)
- In effect from
- May 6, 2006, 11:00 AM EDT
- Expired
- May 6, 2006, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 060855 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 455 AM EDT SAT MAY 6 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT TODAY... HIGH PRESSURE OVER SOUTH FLORIDA TODAY WILL ALLOW FOR RAPID HEATING TO TAKE PLACE BENEATH STRONG SUNSHINE. THE COMBINATION OF VERY WARM TEMPERATURES AND LOW MOISTURE CONTENT IN THE ATMOSPHERE OVER SOUTH FLORIDA WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS. MOISTURE WILL RAPIDLY INCREASE OVER COASTAL AREAS AS THE SEABREEZE MOVES INLAND DURING THE AFTERNOON. FLZ063-066-067-070-071-073-062000- /O.NEW.KMFL.FW.W.0042.060506T1500Z-060506T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- WESTERN DADE- 455 AM EDT SAT MAY 6 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. STRONG HEATING ALONG WITH LOW MOISTURE LEVELS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR LONGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ068-069-072-074-075-062000- /O.NEW.KMFL.FW.W.0042.060506T1500Z-060506T2000Z/ PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN- DADE METROPOLITAN-MAINLAND MONROE- 455 AM EDT SAT MAY 6 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON. STRONG HEATING ALONG WITH LOW MOISTURE LEVELS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR LONGER, MAINLY INLAND AWAY FROM THE COAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 4:33 AM EDT, 22 minutes earlier.
Area forecast discussion, May 6, 4:33 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 433 AM EDT SAT MAY 6 2006 .DISCUSSION... THE LOW LEVEL MOISTURE AND CLOUDINESS BEHIND A DISSIPATING FRONT EXITING THE COASTAL CAROLINAS SHOULD EXTEND INTO CENTRAL FLORIDA TODAY BUT IS NOT LIKELY TO MAKE IT INTO SOUTH FLORIDA. THUS ANOTHER DRY DAY ACROSS SOUTH FLORIDA. A DEVELOPING MID TO UPPER LEVEL TROUGH CURRENTLY ACROSS EASTERN TEXAS IS EXPECTED TO BRING MOISTURE ACROSS NORTH FLORIDA LATER TONIGHT AND SUNDAY...BUT ONCE AGAIN THE MOISTURE IS NOT EXPECTED TO MAKE IT TO THE LOCAL AREA AND THE UPPER LEVEL TROUGH SHOULD NOT HAVE MUCH INFLUENCE ON SOUTH FLORIDA. AS FOR ANY CHANCES OF PRECIP IN THE FORECAST...ACCORDING TO THE LATEST GUIDANCE A DEVELOPING UPPER LEVEL TROUGH IS FORECAST TO AFFECT THE EASTERN U.S. AND PERHAPS PORTIONS OF SOUTH FLORIDA BY THURSDAY AND INTO THE WEEKEND...WITH EXTENDED POPS INDICATING A CHANCE OF SCATTERED SHOWERS AND PERHAPS THUNDERSTORMS. WILL HAVE TO WAIT AND SEE IF THIS SCENARIO SHOWS ANY PERSISTENCE IN THE GUIDANCE. && .MARINE... GIVEN THE POSITION OF THE SURFACE RIDGE JUST TO THE SOUTHEAST OF FLORIDA...THE PRESSURE GRADIENT IS REDUCED AND WINDS FROM 10 TO 15 KNOTS OR LESS ARE EXPECTED ACROSS REGIONAL WATERS. AND THE SOUTH TO SOUTHWESTERLY DIRECTION WILL HAVE LESS IMPACT ON THE GULF STREAM. THEREFORE...FAIRLY TRANQUIL MARINE CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL DAYS. && .FIRE WEATHER... SIMILAR TO YESTERDAY...SOUTHWESTERLY FLOW EXPECTED ACROSS SOUTH FLORIDA AS SURFACE RIDGE CONTINUES TO BE POSITIONED JUST SOUTHEAST OF FLORIDA PENINSULA. YESTERDAY THE EAST COAST SEA BREEZE DEVELOPED LATER IN THE AFTERNOON...BUT WITH A MORE SOUTHEASTLY COMPONENT. THIS IS EXPECTED AGAIN TODAY...WHICH WILL LIMIT HOW FAR THE MOISTURE MOVES WESTWARD ACROSS THE EASTERN COASTAL COUNTIES. IN ADDITION...TEMPERATURES IN THE INTERIOR PORTIONS OF SOUTH FLORIDA ARE EXPECTED TO BE IN THE LOWER 90S WITH DEW POINTS IN LOWER 60S NEAR THE COAST AND UPPER 50S IN INTERIOR. GIVEN THE PERSISTENT DRY CONDITIONS AND TEMPERATURE AND DEW POINTS MENTIONED FOR TODAY...ALL COUNTIES HAVE BEEN INCLUDED IN THE RED FLAG WARNING...ALTHOUGH LOCATIONS DIRECTLY ALONG THE COASTS MAY NOT REACH CRITICAL THRESHOLDS FOR 4 OR MORE HOURS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 70 88 72 / 5 15 10 10 FORT LAUDERDALE 87 71 88 74 / 5 15 10 10 MIAMI 87 72 89 74 / 5 15 10 10 NAPLES 85 70 87 71 / 5 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING ALL COUNTIES. AM...NONE. GM...NONE. && 60
Hazardous weather outlook, May 6, 4:44 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 444 AM EDT SAT MAY 6 2006 FLZ063-066>075-070930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 444 AM EDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.